Home > Research > Publications & Outputs > Modelling dependence within joint tail regions
View graph of relations

Modelling dependence within joint tail regions

Research output: Contribution to journalJournal article


<mark>Journal publication date</mark>1997
<mark>Journal</mark>Journal of the Royal Statistical Society: Series B (Statistical Methodology)
Issue number2
Number of pages25
Pages (from-to)475-499
<mark>Original language</mark>English


Standard approaches for modelling dependence within joint tail regions are based on extreme value methods which assume max-stability, a particular form of joint tail dependence. We develop joint tail models based on a broader class of dependence structure which provides a natural link between max-stable models and weaker forms of dependence including independence and negative association. This approach overcomes many of the problems that are encountered with standard methods and is the basis for a Poisson process representation that generalizes existing bivariate results. We apply the new techniques to simulated and environmental data, and demonstrate the marked advantage that the new approach offers for joint tail extrapolation.